Neurontin - my saviour!

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Neurontin - my saviour!

Postby dogdogman on May 21st, 2003, 6:20 pm

Hi all,

You may have read my post on "Experiences with BFS". It is the one that is titled "Terrible muscle twitches years after using illicit drugs!". Anyway I just want to say that I am taking Neurontin (Gabapentin) 300mg three times a day and it has been a saviour for me. OK it has not relieved the symptoms TOTALLY but has had a remarkable effect and lessened the twitches by about 75%. This is enabling me to carry on with life once more and I am really enjoying it now. I get the ODD twitch, sometimes lingering for a bit but compared with a thigh twitch that lasted some 3 weeks I can handle it. I am not saying that it will work for everyone, I can only tell you of my experience with the medication. I am just so happy. I hope that you all get some comfort form your symptoms and I would suggest trying this medication if you are feeling depressed like I used to!

Cheers,

Dogdogman :)
Some days are just complete hell. Surely there are some meds that can help me!
dogdogman
Member
Member
 
Posts: 20
Joined: April 27th, 2003, 9:04 am

Postby tlotoxl on May 21st, 2003, 10:22 pm

That's great to hear! Thanks for the report.
tlotoxl
Selfless giver of time
Selfless giver of time
 
Posts: 223
Joined: August 16th, 2002, 8:17 am
Location: Fukuoka, Japan

Postby Brian_B on May 21st, 2003, 11:34 pm

I also take it and it seems to dramatically reduce twithes. Not always totally gone, but reduced a lot

I used to get some that would twitch for days at a time, but now anything twitching doesnt seem to last more than an hour or so at most
Brian_B
Selfless giver of time
Selfless giver of time
 
Posts: 229
Joined: October 11th, 2002, 9:02 pm
Location: Southern Illinois

Postby Jenn311 on May 22nd, 2003, 7:45 am

WHat are the side effects of this drug? Is there a downside?
~Jen
User avatar
Jenn311
Saint
Saint
 
Posts: 681
Joined: April 4th, 2003, 3:26 pm
Location: Central Texas

Postby dogdogman on May 22nd, 2003, 5:44 pm

Apparently from what I hear there are very few side effects from using this drug. I will list the possible side effects which are stated on the leaflet that comes with the medicine:

"Drowsiness, dizziness, weakness and tiredness. Less frequent are: unusual eye movement, double or blurred vision, stammering, tremor, memory loss, pins and needles or numbness, joint pain, bruising, indigestion, anxiety, weight gain, sore throat, urine infection.

Serious side effects with Neurontin have been rare. The following rare side effects have also been associated with other anti-epileptic drugs and a definite link to Neurontin has not been established: pancreatitis (inflammation of the pancreas leading to stomach pain), increases in liver function blood tests, severe skin rash with associated general illness, depression, changes in mood and behaviour, hallucinations/abnormal thoughts.

Blood sugar changes in people with diabetes, nasal irritation, nervousness, muscle pain, headache, nausea or vomiting has also been noted.

Do not be alarmed by the list - most people take Neurontin without any problems."

Hope this helps.
I just feel so so happy I cannot begin to express how much this medication has helped me. It seems to have zoned in right to the very heart of this "disease" and almost totally eliminated it!

Best of luck everyone and I hope that this helps you to weigh up any risks associated with this medication.

A very happy dogdogman :)
Some days are just complete hell. Surely there are some meds that can help me!
dogdogman
Member
Member
 
Posts: 20
Joined: April 27th, 2003, 9:04 am

Postby dogdogman on May 29th, 2003, 1:41 pm

I feel so much calmer now that I am on this medication. It really has been a lifesaver for me because beforehand I just got thousands and thousands of twitches all day every day. Now it is more like a few hundred. As I said it has not completely eliminated the b**tards but at least I can cope with the frequency of twitching now. Few side effects with this drug too (it wouldn't appear this way looking at the list above but remember most of them are extremely rare).
If you are struggling I would approach your GP and mention this drug to him to see what he thinks.
Cheers.
Some days are just complete hell. Surely there are some meds that can help me!
dogdogman
Member
Member
 
Posts: 20
Joined: April 27th, 2003, 9:04 am

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: Bing [Bot], Yahoo [Bot] and 6 guests